EconPapers    
Economics at your fingertips  
 

Consistent estimation of a joint model for multivariate longitudinal and survival data with latent variables

Kai Kang and Xinyuan Song

Journal of Multivariate Analysis, 2022, vol. 187, issue C

Abstract: The investigation of the relationship between a time-to-event outcome and time-dependent risk factors is often of great interest in longitudinal studies. However, the time-dependent risk factors may not be directly observed or simply measured by a single variable. Instead, they are latent and should be characterized by several observed variables from different aspects. In this article, we consider a novel joint modeling framework to examine the effects of latent time-dependent risk factors on the hazard of interest. A factor analysis model is used to depict the dependence between time-dependent latent variables and multivariate longitudinal observed variables, and a proportional hazard model is adopted for linking latent time-dependent factors to the hazard of interest. We develop a hybrid procedure that combines an asymptotically distribution-free generalized least square approach and a conditional score method. Theoretical results are provided on the consistency and asymptotic normality of parameter estimators. The method is evaluated through simulation studies and applied to a dataset about Alzheimer’s disease.

Keywords: Conditional score; Factor analysis; Latent variable; Longitudinal data; Proportional hazard model (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X21001056
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:187:y:2022:i:c:s0047259x21001056

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2021.104827

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:187:y:2022:i:c:s0047259x21001056